Recalls

Novo Nordisk recalls insulin pens

 Novo Nordisk recalls insulin pensNovo Nordisk is recalling insulin cartridge holders used in some NovoPen insulin pen devices distributed in the U.S. because the holders may crack or break if exposed to certain chemicals such as cleaning agents. Using a cracked or broken cartridge holder could cause the pen to deliver a smaller dose of insulin that intended, which could lead to high blood sugar and potential health problems.

The affected batches were distributed between Aug. 1, 2016, and June 22, and have the following batch numbers: EVG1221, EVG1226, FVG7149, FVG7458, FVG8134, FVG8135.

Novo Nordisk has received numerous complaints of damaged cartridge holders and has received some reports of adverse events. Warning signs of high blood sugar (also known as hyperglycemia) typically appear gradually and may include flushed, dry skin; feeling sleepy or tired; dry mouth, fruity (acetone) breath; urinating more often, feeling thirsty; losing your appetite, and feeling or being sick (nausea or vomiting).

Patients using an affected pen may want to check their blood sugar level more frequently until receiving a new cartridge holder. Patients should contact their health care provider if they believe they’re experiencing hyperglycemia.

The Danish drugmaker is recommending people with diabetes who have affected NovoPens should replace the cartridge holder. A replacement will be provided to patients affected by the recall by calling Novo Nordisk at 855-419-8827 between 8 a.m. and 6 p.m. EDT.

Novo Nordisk also said that it has identified the source of the problem and corrected it. No other component of the pen is affected.

Any adverse events related to the defective NovoPens should be reported to the Food and Drug Administration (FDA) MedWatch Adverse Event Reporting Program at www.FDA.gov/MedWatch/Report.htm.

Additionally, the company warned that the same issue was occurring with some of its NovoPen Echo and NovoPen 5 devices distributed in Canada.

Source: Novo Nordisk